MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG

INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG
Catalog Number 823162
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a hakim valve (id 823162) was implanted via ventriculoperitoneal (vp) shunt on unknown date with unknown setting due to congenital hydrocephalus.Due to suspicion of obstruction, the valve was removed on (b)(6) 2024 and was replaced with another valve on an unknown date.Primary disease is meningitis.The patient is in follow up.Based on information provided, it is unknown if the patient experienced any signs and symptoms due to obstruction.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The hakim valve (id 823162) was returned for evaluation.Device history record (dhr) ¿ the product code 82-3162 with lot 6331804, conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was on setting 40 mmh2o.The valve was visually inspected; a tear mark was noted in the needle chamber.The valve passed the test for programming, occlusion, reflux, siphon guard and pressure.Root cause analysis - the possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve.The root cause for the ¿tear mark¿ could be due a sharp or pointed object coming into contact with the valve in view of the tear mark on the needle chamber.As noted in the surgical procedure precautions section in instruction for use (ifu), silicone has a low cut/tear resistance.
 
Event or Problem Description
N/a.

Brand Name
PROG VALVE INLINE W SG
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19621044
Report Number3013886523-2024-00190
Device Sequence Number15484253
Product Code JXG
UDI-Device Identifier10381780519232
UDI-Public(01)10381780519232(17)270331(10)6331804
Combination Product (Y/N)N
PMA/510(K) Number
K221840
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number823162
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 MO
Patient SexMale